Saturday, April 18, 2015

MORE STEROIDS *SIGH*

I thought my next post would be filled with promise and progress and hope that I would get 5 weeks of steroid-free time before June to begin side effect-reversals.

Did not get what I wanted. 

On the day that I was supposed to be finished with steroids last week, they slapped on 2 more weeks of decreased dosage. Sigh.

But then, the scenario got worse. I got another massive excruciating headache on Thursday, painful enough that they felt they needed to double my steroid dosage for 3 more weeks.

3 more weeks. More steroid, not less. Oh, my.

I sent a picture of my body to my best friend. She has no reason to mince words with me. Her comment, "You must be heartbroken." Well, she got THAT right. It is an eerie out-of-body experience to look at yourself and see very little of what you are supposed to look like staring back in the mirror.

My black and blue face is beginning now to fade. Steroids delayed wound healing and bruising, I have learned. No wonder it is taking so long.

I am living in the silence, in the waiting, not knowing how this steroid experience will leave me, not knowing in what condition I will be in terms of mobility when it is over. 

I am not good at waiting.


2 comments:

Candace Driggers said...

Mary, I continue to pray for you daily! You and your family are so precious to me. You are an inspiration! I brag about you and your faithful walk through this valley of cancer. Love you "girl"!

Rachel J said...

Oh, sweet aunt. I love you.